Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


No meds. Why facial wasting
May 2, 2008

I was diagnosed hiv+ 5/28/97. I was taking epivir and zerit until 11/24/00. I always tested below 50copies and cd-4 of 900. As of now with no meds. since I stopped, My most recent result's were 123 copies viral and 500+ cd-4. If I am staying healthy, Why do I still have facial wasting from when I was on meds? What can I do naturally that will bring my face back? I'm not bad looking, but my face is sunken while the rest of my body has come back remarkably (behind).

Response from Dr. Pierone

We don't really even know what causes facial lipoatrophy, although mitochondrial toxicity of fat cells probably plays an important role.

If you have been off medications for 7 years and there has been no improvement in your facial wasting then it seems unlikely that it will come back on its own. Treatment with one of the facial fillers is an option to bring your face back. But I suppose injection of foreign substances under the skin of the face to restore facial structure would not be considered natural. It is pretty damn unnatural when you think about it, but it certainly works.

It is great to see that your numbers remain terrific off antiretroviral therapy. Best of luck to you!



Previous
medications that cause facial wasting
Next
Radiesse assistance program

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement